MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH BLOOD GROUPING REAGENT IH-CARD ABO/D(DVI-)+REV A1,B; IH-CARD ABO/D(DVI-)+REV A1,B; 48 CARDS

BIO-RAD MEDICAL DIAGNOSTICS GMBH BLOOD GROUPING REAGENT IH-CARD ABO/D(DVI-)+REV A1,B; IH-CARD ABO/D(DVI-)+REV A1,B; 48 CARDS
Catalog Number 813111100
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/15/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is our combined initial and final report on this incident.
 
Event or Problem Description
The customer reported false positive reactions of patient and qc samples with the anti-b and the control well of ih-card abo/d(dvi-)+rev.A1, b.During manual testing it was also noticed that splashes of anti-a were found besides the anti-a columns.The customer said she received all the boxes in one shipment.Our quality control laboratory investigated their retention sample of the supposedly defective lot.First, our quality control laboratory visually inspected the retention sample for intact sealing, homogeneous gel, correct filling height and splashes in the reaction chamber.All acceptance criteria were met.We did not observe any splashes in the reaction chamber.Then the quality control laboratory tested the retention sample with different donor samples in the manual test method.As the reason for the complaint were false positive reactions in the anti-b, the focus was on the testing of blood group a and o samples.All positive and negative reactions were correct.We did not observe any false positive reaction in the anti-b or control well with the retention sample.The customer sent in 75 ih-card abo/d(dvi-)+rev a1,b of the affected lot for investigational testing.We identified bubbles in the gel, gel/antiserum splashes into the gel chamber, and also dust.The cards returned by the customer were serologically tested using the ih-reader 24 for image analysis and with focus on group a, o and rhd-positive samples.The test approach consisted of a parallel testing of pre-centrifuged compared to not-centrifuged cards.The not-centrifuged cards showed "?" and "1+" interpretation in the anti-a, anti-b, control and the neutral well.These "?" were caused by dust particles.We also obtained a 2+ reaction in the control well for one a rhd-positive sample.With the pre-centrifuged cards "?" interpretation were obtained in the anti-b, control and the neutral well.These "?" were also caused by dust particles.The splashes in the reaction chamber could not be removed with pre-centrifugation.Based on the investigation the complaint was classified as confirmed - upp (unexpected product performance).The retention sample reacted as expected and the visual inspection showed no irregularities, but the images provided by the customer confirmed the customer´s reported false positive results.Additionally, false positive results were obtained with cards returned by the customer.Also, the visual inspection of the customer cards showed cards that are not allowed to be used due to bubbles or dispersed drops.As a root cause for the false positive results issues during the transportation or handling of the ih-cards are suspected.We highly recommended noting the following points according to the chapter precautions of the instruction for use: · do not use cards showing signs of drying, discoloration, bubbles, crystals or other artifacts.· do not use cards with damaged foil strips.· do not use gel cards if the gel matrix is absent or if the liquid level in the microtube is not at or below the gel matrix.A clear liquid layer should be visible on top of the uniform gel matrix in each microtube.· cards with dispersed drops observed at the top of the microtube, due to improper storage or shipping conditions, have to be centrifuged with ih-centrifuge l or ih-reader 24 with preset time and speed before use.If drops are still observed on top of the microtube after one centrifugation it is recommended to not use the card." due to the discrepancy between forward and reverse typing, and due the positive reaction also in the control well no false blood group results were released at the customer's site.At this point in time we did not receive any further complaints regarding ih-card abo/d(dvi-)+rev.A1, b lot: 9333020.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.The customer used the manual test method including the ih-reader 24.As the ih-reader 24 only reads the processed the ih-cards, analysing the images from the ih-reader 24 cannot be used to check whether the unused cards have been mishandled or the presence of splashes.

Brand Name
BLOOD GROUPING REAGENT IH-CARD ABO/D(DVI-)+REV A1,B
Common Device Name
IH-CARD ABO/D(DVI-)+REV A1,B; 48 CARDS
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM  63303
Manufacturer Contact
martina benkert
industriestrasse 1
dreieich, 63303
GM   63303
MDR Report Key19611965
Report Number9610824-2024-00020
Device Sequence Number6948491
Product Code QHR
UDI-Device Identifier07611969952090
UDI-Public(01)07611969952090(17)241217(10)9333020
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
125534
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/17/2024
Device Catalogue Number813111100
Device Lot Number9333020
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/18/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/28/2024
Initial Report FDA Received Date06/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
IH-READER 24.
Patient SexUnknown